Jump to content
CrazyBoards.org

Recommended Posts

Hello! I am new to posting, and somewhat new to Crazyboards. A relatively recent (1  
month) increase of symptoms is as follows, and has warranted the caution of my  
psychiatrist that full psychotic mania is a future possibility. Any assistance in  
helping to determine the cause of these symptoms, primarily within the parameters of  
medications and seasonal patterns due to a Bipolar I Subtype of Schizoaffective  
Disorder, would be immensely appreciated, as this has been becoming quickly  
distressing:
 
Mood
1. Elevated, expanded mood mixed with Treatment-Refractory Depression
2. Irritability
3. Confusion
4. Difficulty sustaining attention (5-20m)
5. Mydriasis when not greatly stressed (never previously seen before)
6. Reduced need for sleep by four hours (in 1 month)
7. Massively increased creativity and obsessions that interfere with functioning  
outside of those obsessions
 
Psychosis, Delusions, and Paranoia
*These occur during all parts of the day and night
1. Conversations with audible whispers
2. Hearing distinct and intimidating voices
3. Seeing distorted visual perspectives similar to Van Gough's work
4. Feeling a hand hold my hand and other less significant tactile hallucinations
5. Paranoid that others are watching at all times
6. Delusion that I am stuck in a psychotic coma (so to speak) in a psychiatric  
hospital.
 
I realize this may not be the APA, and is a discussion board. But any incite into  
what is going on would be greatly appreciated, and would alleviate a lot of pressure if I just knew what this is (I have better, yet still poor insight when symptomatic patterns change gradually).
 
Thank you!
tel
 
Rx. Current: (mg/day):
1. Abilify 30mg,
2. Risperidone .5mg
3. Propranolol 60mg,
4. Methylphenidate 45mg
5. Gabapentin 2400mg
6. Clonazepam 2mg
7. Hydrozyzine 100mg
8. Benztropine 1mg
9. Lithium 900mg
10. Lamotrigine 400mg
11. Albuteral Sulfate  
12. Trazodone 150mg
 
Link to comment
Share on other sites

You are definitely experiencing psychosis. Is your doctor aware of this? You are definitely on a huge cocktail of medications but to pinpoint it down is going to be hard. Well you are psychotic so you'll definitely want in one shape or another get antipsychotic medication raised (if you like Risperdal you could start with that), of course you aren't the doctor but you could definitely discuss raising the Risperdal. I'm Bipolar but I've never really experienced psychosis, but when I had unstable moods many people tried going after my ADHD medication. I know how helpful ADHD medication is, so it is better experimenting yourself by not taking it for a couple of days and seeing if the psychosis disappears altogether or diminishes. Why I don't recommend you bringing it up with a psychiatrist is that they are quick to remove psychostimulants from your medications and will make it very difficult to prescribe them again without jumping through multiple hoops. People are going to say to be honest, but psychostimulants don't have many discontinuation side effects especially since you will stop taking them for a couple of days. I know how dependent I was on my Adderall, and having that being taken away was what actually caused many of my issues. So again this is one of the rare cases that I advise you to stop taking the methylphenidate for a couple of days and see if your psychosis diminishes. Again you may very likely want to discuss increasing your antipsychotic medication, and the Risperdal is on the low side, so that is where your psychiatrist may well likely start.

Link to comment
Share on other sites

Thank you for your feedback!

 

The Risperidal has been recently added to augment with Abilify. They are aware of these psychotic symptoms. As for Methylphenidate, unfortunately it is the only medication that has helped with Treatment-Refractory Depression, and discontinuation could result in severe regression. However, I will discuss increasing Risperidal if these intrusions continue in severity. My other concern is whether or not mania is a factor in these recent changes of behavior, and how to prevent it.

 

tel

Link to comment
Share on other sites

It has been gradual. I believe it corresponds with later Spring and Summer cycle. The symptoms began about three months ago when I was discharged for depression, and manifested as mild paranoia and thinking that someone is talking, to (currently) actually hearing people talk about things that only I know, as well as paranoia turning into delusion. What triggered this I have no idea. Cyclic? Medications can cause psychiatric symptoms/'side effects', particularly in combination. It did correlate with a period of elevated mood! That has been increasing (and helping...so far). Now that you mention it.

Link to comment
Share on other sites

First of all it's great that you have insight to post here.

 

You are on a lot of meds. But your risperdal dose is very small. Tiny. I would inquire to your pdoc if you could increase it some.

Are you in therapy? That can help you obtain coping skills besides meds. Therapy is invaluable IMO.

 

I hope your symptoms ease up and you start feeling better very soon! Take care and keep us posted.

Link to comment
Share on other sites

I heard that certain therapy can help to develop coping mechanisms regarding psychosis. How this works I have no idea, but it is astonishing that it might! Thanks Wonderful Cheese. These things come and go. I'm thinking increase lithium and Risperidal.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...